Alert archive / California / Wind Advisories in 2007
Wind Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Oct 8, 2007, 3:07 PM PDT. It took effect at Oct 9, 2007, 8:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2007, 3:07 PM PDT (22:07 UTC)
- In effect from
- Oct 9, 2007, 8:00 AM PDT
- Expired
- Oct 9, 2007, 3:36 PM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 082207 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 307 PM PDT MON OCT 8 2007 CAZ001-003-091115- /O.NEW.KEKA.WI.Y.0001.071009T1500Z-071010T0200Z/ REDWOOD COAST-NORTH COAST INTERIOR- 307 PM PDT MON OCT 8 2007 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PDT TUESDAY FOR DEL NORTE COUNTY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PDT TUESDAY. A DEEP PACIFIC STORM MOVING INTO THE EAST PACIFIC THIS EVENING WILL BRING A STRONG COLD FRONT TOWARDS THE COAST EARLY TUESDAY MORNING AND ONSHORE TUESDAY NIGHT. SOUTH WINDS WILL BEGIN TO INCREASE AHEAD OF THE STORM LATE TONIGHT WITH LOCAL GUSTS TO 40 MPH OVER RIDGES AND AROUND THE PT SAINT GEORGE HEADLAND. SUSTAINED WINDS OF TO 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BY TUESDAY MORNING. HIGHER ELEVATIONS AND EXPOSED HEADLANDS WILL SEE WIND GUSTS UP TO 60 MPH. WINDS ARE EXPECTED TO DECREASE TO 20 TO 30 MPH LATE TUESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOSES
2 follow-up statements
000 WWUS76 KEKA 091050 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 AM PDT TUE OCT 9 2007 CAZ001-003-100130- /O.CON.KEKA.WI.Y.0001.071009T1500Z-071010T0200Z/ REDWOOD COAST-NORTH COAST INTERIOR- 350 AM PDT TUE OCT 9 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR DEL NORTE COUNTY... A POWERFUL FRONTAL SYSTEM WILL MOVE ACROSS NORTHWEST CALIFORNIA TODAY...AND PRODUCE STRONG AND GUSTY SOUTH AND SOUTHEAST WINDS. SOUTHEASTERLY WINDS WERE HOWLING TO 40 AND 60 MPH OVER THE EXPOSED RIDGES OF DEL NORTE COUNTY EARLY THIS MORNING. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY ALONG THE COASTAL HEADLANDS AND EXPOSED RIDGES OF DEL NORTE COUNTY. THE HIGHEST ELEVATION RIDGES WILL LIKELY SEE PEAK WIND GUSTS OF 60 TO 80 MPH. WINDS ARE EXPECTED TO DECREASE SIGNIFICANTLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH OR PEAK GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KEKA 092236 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 336 PM PDT TUE OCT 9 2007 ...LESS WIND THIS EVENING ACROSS NORTHWEST CA... CAZ001-003-092345- /O.CAN.KEKA.WI.Y.0001.000000T0000Z-071010T0200Z/ REDWOOD COAST-NORTH COAST INTERIOR- 336 PM PDT TUE OCT 9 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY. THE MAIN SURFACE LOW ASSOCIATED WITH A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE NORTH AWAY FROM CALIFORNIA. GUSTY SOUTHERLY WINDS 15 TO 25 MPH WILL REMAIN ACROSS COASTAL AREAS OF DEL NORTE AND HUMBOLDT COUNTIES INTO THIS EVENING...WITH AN ISOLATED GUST NEAR 40 MPH POSSIBLE ACROSS THE COASTAL HEADLANDS OF DEL NORTE COUNTY. THE WINDS WILL DECREASE EARLY TONIGHT ONCE THE FRONT MOVES THROUGH THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 5:45 AM PDT, 9 hours 22 minutes earlier.
Area forecast discussion, Oct 8, 5:45 AM PDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 545 AM PDT MON OCT 8 2007 .SYNOPSIS... A POWERFUL STORM OVER THE NE PACIFIC...WILL BRING STRONG WINDS AND LOCALLY HEAVY RAIN TO NORTHWEST CALIFORNIA ON TUESDAY. HIGH PRESSURE WILL BRIEFLY REBUILD OVER THE AREA ON WEDNESDAY...THEN ANOTHER COLD FRONT WILL APPROACH ON THURSDAY AND BRING A CHANCE OF RAIN BY FRIDAY. && .DISCUSSION...SATELLITE IMAGERY SHOWED A LOW PRESSURE SYSTEM DEVELOPING ALONG 40N AND WEST OF 140W. THE OFFSHORE LOW WILL SPIN-UP TODAY THROUGH TONIGHT. SURFACE FRONTAL BAND WILL APPROACH THE NORTH COAST ON TUESDAY AND MOVE ASHORE TUESDAY AFTERNOON...AND INLAND BY TUESDAY EVENING. STRONG AND GUSTY SOUTHEAST WINDS...AND PERHAPS HEAVY RAIN IS EXPECTED. GFS AND NAM12 TIMING WERE SIMILAR ...WITH THE GFS SLIGHTLY FASTER. THERE SHOULD BE A NARROW RIBBON OF STRONG SOUTH WINDS IN ADVANCE OF THE FRONT...AND A WARM UP FOR THE REDWOOD COAST BEFORE THE RAIN ARRIVES. SUSPECT TEMPERATURES WILL WARM UP THROUGH THE TONIGHT/EARLY TUESDAY MORNING ALONG THE REDWOOD AND OVER THE RIDGES. DRY SOUTHEAST FLOW WILL DEVELOP TONIGHT AND PROBABLY INTO EARLY MORNING TUESDAY AS THE LOW DEEPENS OUTSIDE 130W. GFS AND NAM12 HAD 50-70KTS ON THE 850MB SURFACE FROM 12Z-18Z TUE...AND USUALLY THAT IS A PRETTY GOOD INDICATOR OF GUSTS TO 70-80 MPH OVER THE RIDGES OF HUMBOLDT AND DEL NORTE COUNTIES. THE STRONG WINDS APPEAR TO REMAIN ALOFT...AND WILL HOLD OFF ON ISSUING A WIND ADVISORY OR A WARNING AT THIS TIME. THERE PROBABLY WILL BE A FEW GUSTS TO 50 MPH OVER THE COASTAL HEADLANDS...AROUND PT ST GEORGE AND TRINIDAD HEAD. THE INCOMING FRONT WAS ENTRAINING MOISTURE FROM THE SUBTROPIC WITH PWATS ESTIMATES OF 1-2 INCHES. FRONTAL BAND WILL LIKELY BRING A PERIOD OF HEAVY RAIN TO THE COASTAL MOUNTAINS IN THE AFTERNOON/EARLY EVENING ON TUESDAY. RAIN TOTALS COULD BE AROUND TWO INCHES IN 12 HOURS IN THE MOUNTAINS...WITH 12-18 HOUR TOTALS UNDER AN INCH IN THE COASTAL PLAIN. AN UPPER LEVEL SHORTWAVE TROF WILL MOVE THROUGH ON WEDNESDAY MORNING. WITH INSTABILITY DEVELOPING TUESDAY NIGHT...HAVE ADDED ISOLD TSTMS OVER THE COASTAL WATERS AND NEARBY COASTLINE FOR TUESDAY EVENING. WEDNESDAY WILL MOST LIKELY BE MOSTLY DRY AS A RIDGE BUILDS BEHIND THE UPPER TROUGH. ANOTHER UPPER LEVEL TROUGH WILL APPROACH ON THU AND BRING A CHANCE OF RAIN THROUGH FRIDAY. LATEST GFS AND ECMWF WERE GOOD AGREEMENT ON THIS NEXT TROUGH EXIT OUT OF THE AREA ON SAT...WITH A RIDGE BUILDING ON SAT. GFS SHOWS ANOTHER SHORT-WAVE TROUGH FOR SUN. DJB && .AVIATION...STRATUS OVER THE COASTAL PLAIN HAS GIVEN WAY TO DRIER OFF SHORE FLOW LEADING TO UNEXPECTED PARTLY CLOUDY SKIES AND IMPROVED VISIBILITY FOR BOTH KCEC AND KACV. AS THE OFFSHORE FLOW WEAKENS TOWARD SUNRISE PATCHY STRATUS AND FOG WILL LIKELY CONTINUE TO MOVE IN AND OUT OF THE COASTAL TAF SITES. AS THE INCREASING SOUTHERLY WINDS OF THE APPROACHING TROUGH CONSUME/LIFT/MIX OUT LOW CLOUDS BY MID/LATE MORNING OPENING UP TO VFR BUT INCREASING MID CLOUDS MONDAY. SW WINDS INCREASING TO 25 TO 35 KT BTWN 5-10 KFT BY MONDAY AFTN. NORDQUIST && .MARINE...THE OCEAN WAS BEGINNING TO WAKE FROM THE EARLIER NAP OF YESTERDAY AFTERNOON...GENERALLY 5-7 FT AT 11 TO 12 SECONDS WITH WINDS CONTINUING LGT. SEAS ARE EXPECTED TO BEGIN TO PICKUP BY LATE MONDAY AS A POWERFUL LOW PRESSURE SYSTEM APPROACHES THE COAST NORTH OF THE AREA. AS THE LOW PASSES NW OF THE WATERS LATE MON THRU TUE. GALE FORCE SOUTH WINDS WILL CROSS COASTAL WATERS MOUNTING SW-NW SWELL THROUGH THE DAY TUESDAY GENERATING HAZARDOUS SEA CONDITIONS. SIGNIFICANT WAVE HEIGHTS WILL REACH 14-18 FT IN THE COASTAL WATERS TUESDAY...HIGHEST OVER THE NORTHERN WATERS WITH DOMINANT PERIODS AROUND 11 SECONDS. THIS TRANSLATES TO VERY STEEP WAVE FRONTS AND NAVIGATING THESE CONDITIONS IS NOT ADVISED TUESDAY. SEAS TO DROP BELOW 10 FT BY THU AFTN AND SHOULD CONTINUE TO DIMINISH THROUGH NEXT WEEKEND. NORDQUIST && .EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING PT ST GEORGE TO CAPE MENDOCINO OUT TO 60NM. SMALL CRAFT ADVISORY CAPE MENDOCINO TO PT ARENA OUT TO 60NM. HAZARDOUS SEAS WARNING PT ST GEORGE TO ARENA OUT TO 60NM. &&
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.